Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 29, 2020, 11:04 AM CDT for Lewis County, Missouri. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2020, 11:04 AM CDT (16:04 UTC)
- Expired
- May 30, 2020, 9:26 AM CDT
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
458
WGUS43 KLSX 291604
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1104 AM CDT Fri May 29 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-302204-
/O.NEW.KLSX.FL.W.0150.200529T1604Z-200531T1030Z/
/EWNM7.1.ER.200529T1528Z.200530T0000Z.200530T0430Z.NO/
1104 AM CDT Fri May 29 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until late Saturday night.
* At 10:30 AM Friday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 12.2 feet by this evening. The
river is forecast to fall below flood stage tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/30 05/31 06/01 06/02 06/03
North Fabius River
Ewing 11.0 11.04 10.2 10.6 8.4 6.8 6.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$3 follow-up statements
020
WGUS83 KLSX 291821
FLSLSX
Flood Statement
National Weather Service St Louis MO
121 PM CDT Fri May 29 2020
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-310021-
/O.EXT.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200530T0000Z.200530T1948Z.NO/
121 PM CDT Fri May 29 2020
The Flood Warning continues for
the North Fabius River near Ewing
* until Sunday evening.
* At 12:30 PM Friday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.2 feet by this evening, then
fall below flood stage tomorrow early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/30 05/31 06/01 06/02 06/03
North Fabius River
Ewing 11.0 12.20 12.3 8.2 6.0 5.1 4.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$843
WGUS83 KLSX 292352
FLSLSX
Flood Statement
National Weather Service St Louis MO
652 PM CDT Fri May 29 2020
...The flood warning continues for the following rivers in Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-310552-
/O.CON.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200529T2230Z.200530T1948Z.NO/
652 PM CDT Fri May 29 2020
The Flood Warning continues for
the North Fabius River near Ewing
* until Sunday evening.
* At 6:30 PM Friday the stage was 12.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/30 05/31 06/01 06/02 06/03
North Fabius River
Ewing 11.0 12.84 12.3 8.2 6.0 5.1 4.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$875
WGUS83 KLSX 301426
FLSLSX
Flood Statement
National Weather Service St Louis MO
926 AM CDT Sat May 30 2020
...The flood warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-301456-
/O.CAN.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200529T2230Z.200530T0749Z.NO/
926 AM CDT Sat May 30 2020
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 8:30 AM Saturday the stage was 9.2 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 2:49 AM Saturday.
* The river will continue falling to 6.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/31 06/01 06/02 06/03 06/04
North Fabius River
Ewing 11.0 9.24 6.5 5.7 5.1 4.8 4.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 29, 6:04 AM CDT, 5 hours earlier.
Area forecast discussion, May 29, 6:04 AM CDT, 5 hours before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 604 AM CDT Fri May 29 2020 .SHORT TERM... (Through Sunday) Issued at 246 AM CDT Fri May 29 2020 A cold front has pushed into the Ohio River Valley with west- northwest winds in place across the middle Mississippi Valley. Low level stratus and isolated showers trailing the front extend into our forecast area, but are quickly being ushered out of the region by the northwest winds. Despite these winds, dew points are hanging in the low 60s and upper 50s. This has resulted in some patchy fog in areas where the skies have already cleared, and will likely continue to develop and linger through sunrise. A notably different pattern will take hold in the wake of the front. Upper level ridging will gradually build into the region through the weekend as surface high pressure slides into the Upper Midwest. Northwest flow aloft with northerly winds closer to the surface will generally keep things cool and dry through Sunday with highs remaining below 80. The only potential fly in the ointment is a shortwave that guidance has begun to zero in on, dropping it from the northern Rockies this evening into the mid- Mississippi Valley by Saturday evening. Models in strong consensus driving a slug of QPF down the Missouri River valley before wiping it out as the shortwave moves over less favorable conditions in the lower atmosphere over Missouri. While it looks like we'll largely remain dry as this wave moves through the region, a handful of deterministic end ensemble members do bring some light QPF into northern and eastern portions of our forecast area, so have gone ahead an included slight chance pops on Saturday afternoon/evening. BSH .LONG TERM... (Sunday night through Thursday) Issued at 246 AM CDT Fri May 29 2020 The stout upper level ridge will continue to build into the central CONUS through much of next week. In fact, both GEFS and ENS ensembles show upper level heights in excess of the 90th percentile of seasonal climatology through the week. The ridge will be especially strong on Tuesday when 500 mb heights are expected to top the 99th percentile on both ensembles. This pattern will allow a broad anticyclone build into the eastern CONUS, establishing deep south-southwest flow across our region. With southerly flow and limited cloud coverage thanks to upper level height rises, we'll see temps climb into the upper 80s and likely top 90 degrees in many location on Tuesday and Wednesday. While confidence is high that the ridge will remain across the Great Plains/Mississippi Valley through the week, some uncertainty remains regarding the strength of the ridge. There continues to be a signal that a shortwave will drop down the eastern flank of the upper ridge, driving a cold front into the eastern CONUS. The southern/western flank of the front may push into our region on Wednesday night or Thursday, which would limit temps a bit and bring storms into the region. Blended forecast guidance yields generally slight chance PoPs which seems reasonable at this time giving limited forecast confidence this far out. BSH && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 549 AM CDT Fri May 29 2020 Northwest winds have moved in across the area and are ushering out the last bit of precip and IFR/MVFR flight conditions. After the reduced flight conditions exit the southern IL by mid-morning, winds will turn breezy, lasting through the afternoon. After winds diminish this evening, quiet VFR conditions will then persist through the duration of the TAF period. SPECIFICS FOR KCOU: Visbys have rapidly improved over the last hour. Fog/stratus appears to be rather thin on satellite imagery and should completely mix out very soon. SPECIFICS FOR KSTL: MVFR cigs have scattered out at SUS and I anticipate STL and CPS to follow shortly. The back edge of the rain has pushed across the Mississippi and will clear CPS by 12z. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 29, 3:52 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 AM CDT Fri May 29 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 AM CDT Fri May 29 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major flooding is occurring along the Illinois River above Hardin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across parts of the area Wednesday through Thursday. Major flooding is occurring along the Illinois River above Hardin. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:37 AM CDT | River Flood Warning | LSX | Lincoln | 21 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.